MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10/125 DEG TI CANN TFNA 235/LEFT - SILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10/125 DEG TI CANN TFNA 235/LEFT - SILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.015S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary: complaint summary: it was reported that on an unknown date, the patient underwent an unknown procedure and as the x-ray shows an unknown tfna nail appears to be broken.Tfna nail will be removed and revised on (b)(6) 2021.There was patient consequences of a possible non-union.Concomitant device reported: unk - locking screw (part# unknown; lot# unknown; quantity: unknown); tfna fenestrated helical blade (part# 04.038.415; lot# h540877; quantity: unknown); unk - end caps: tfna (part# unknown; lot# unknown; quantity: unknown).This complaint involves 1 device.Photo investigation: the device was not returned.A photo-investigation was performed on the x-ray image located in pc attachment ¿img_8152.Jpg".Upon inspecting the x-ray image provided, the tfna nail appears to be broken at the junction of the helical blade through the proximal locking slot.However, the root cause of the breakage cannot be determined based on the available x-ray.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition can be confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot: manufacturing location: (b)(4).Manufacturing date: 01-may-2020.Expiration date: 31-mar-2030.Part number: 04.037.015s, 10mm/125 deg ti cann tfna 235mm/left ¿ sterile.Lot number: 53p7263 (sterile).Lot quantity: 4.One piece was scrapped in cell at op #100, inspect dimensional/laser, for a functional failure.One piece was scrapped in cell at op #140, qa final inspect, for an unacceptable surface finish - dings/scratches.Production order traveler met all inspection acceptance criteria apart from the two pieces noted.Inspection sheet, in-process / inspect dimensional / final, ns500294060 rev b met all inspection acceptance criteria apart from the two pieces noted.Inspection sheet, tfna assembly inspection, ns067861 rev b met all inspection acceptance criteria.Packaging label log (pll) lppf rev e, lmd rev b was reviewed and determined to be conforming.Scn 17765 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: part number: 04.037.912.3, tfna lock drive.Lot number: 49p7106.Lot quantity: 200.Production order traveler met all inspection acceptance criteria.Inspection sheet ns062925 rev e met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended.Lot number: 45p7083.Lot quantity: 1,000.Production order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns062851 rev b met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card received from smalley dated 27-mar-2020 were reviewed and determined to be conforming.Part number: 04.037.912.2, lock prong 125 degree, tfna.Lot number: 43p6270.Lot quantity: 95.Production order traveler met all inspection acceptance criteria.Part number: 21127, timoagri16.00, bp80.Lot number: 35p4545.Lot quantity: 1,916 lbs.Inspection instruction met all inspection acceptance criteria.Certificate of analysis received from perryman company dated 31-oct-2019 was reviewed and determined to be conforming.Lot summary report dated 02-jan-2020 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Device history batch null, device history review (b)(6) 2021: dhr reviewed.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the patient underwent an unknown procedure and as the x-ray shows an unknown tfna nail appears to be broken.Tfna nail will be removed and revised on 05/03/2021.There was patient consequences of a possible non-union concomitant device reported: unk - screw: (part# unknown; lot# unknown; quantity: unknown).This complaint involves 1 device.This report is for (1) 10/125 deg ti cann tfna 235/left - sile.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: this complaint is confirmed as the nail had broken at the proximal slot.The broken off proximal piece was not returned.Drill marks were observed.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: manufacturing location: monument, manufacturing date: 01-may-2020, expiration date: 31-mar-2030, part number: 04.037.015s, 10mm/125 deg ti cann tfna 235mm/left ¿ sterile, lot number: 53p7263 (sterile).One piece was scrapped in cell at op #100, inspect dimensional/laser, for a functional failure.One piece was scrapped in cell at op #140, qa final inspect, for an unacceptable surface finish - dings/scratches.Production order traveler met all inspection acceptance criteria apart from the two pieces noted.Inspection sheet, in-process / inspect dimensional / final, ns500294060 rev b met all inspection acceptance criteria apart from the two pieces noted.Inspection sheet, tfna assembly inspection, ns067861 rev b met all inspection acceptance criteria.Packaging label log (pll) lppf rev e, lmd rev b was reviewed and determined to be conforming.Scn 17765 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: part number: 04.037.912.3, tfna lock drive, lot number: 49p7106, lot quantity: 200, production order traveler met all inspection acceptance criteria.Inspection sheet ns062925 rev e met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended, lot number: 45p7083, part number: 04.037.912.2, lock prong 125 degree, tfna, lot number: 43p6270, production order traveler met all inspection acceptance criteria.Part number: 21127, timoagri16.00, bp80, lot number: 35p4545, manufacturing date: 01-may-2020, expiration date: 31-mar-2030, part number: 04.037.015s, 10mm/125 deg ti cann tfna 235mm/left ¿ sterile, lot number: 53p7263 (sterile), component parts reviewed: part number: 04.037.912.3, tfna lock drive, lot number: 49p7106, part number: 04.037.912.4, wave spring, shim ended, part number: 04.037.912.2, lock prong 125 degree, tfna, lot number: 43p6270, production order traveler met all inspection acceptance criteria.Part number: 21127, timoagri16.00, bp80, lot number: 35p4545.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.06-may-2021: dhr reviewed by: mschoenfeld.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10/125 DEG TI CANN TFNA 235/LEFT - SILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11897726
Report Number2939274-2021-02656
Device Sequence Number11650373
Product Code HSB
UDI-Device Identifier10886982095732
UDI-Public(01)10886982095732
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.015S
Device Catalogue Number04.037.015S
Device Lot Number53P7263
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FENESTRATED HELICAL BLADE 115MM.; UNK - END CAPS: TFNA.; UNK - SCREWS: LOCKING.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight98